MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06020135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a 6 x 20 evercross device to treat a severely calcified lesion with 99% stenosis in the proximal right superficial femoral artery(sfa).Severe tortuosity was reported.A non-medtronic inflation device was used.Physician used a 6f non -medtronic sheath along with a non-medtronic guidewire.The physician pre-dilated the right common femoral and proximal right sfa with a 3 x 100 nanocross followed by a 4 x 100 nanocross.A hawkone m was used throughout the right common femoral and right proximal sfa.The ifu was followed and the 6 x 20 evercross device was prepped without issue.It was reported the balloon ruptured at 6atm.The physician upsized to a 7f non-medtronic sheath to remove the ruptured balloon.The balloon was removed and replaced with a 5 x 200 evercross balloon in the proximal sfa.A 7 x 150 everflex stent was placed in the proximal sfa.A 6 x 200 evercross balloon was used as post dilation of the right proximal sfa.When removing the 6 x 200 evercross the balloon ripped off and was stuck in the proximal sfa.The physician tried using a gooseneck snare device but upsizing the sheath from the 6f to the 7f allowed removal of the balloon.When removing the 6f sheath the ruptured balloon was attached to the wire and the wire was removed with the sheath.Images were taken of the 7f sheath, the procedure was then completed using a 6 x 20 fortrex balloon in the proximal sfa, followed by a 7 x 20 fortrex balloon in the right proximal sfa.The physician took a right lower extremity image and everything appeared to be fine so he determined the case was completed.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8045949
Report Number2183870-2018-00500
Device Sequence Number16512304
Product Code LIT
UDI-Device Identifier00821684061572
UDI-Public00821684061572
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Catalogue NumberAB35W06020135
Device Lot NumberA701841
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight83